question-icon

What causes hot spots on skin while suffering from hemochromatosis?

default
Posted on Mon, 16 May 2016
Question: I have Hemochromatosis. Recently had 3 phlebotomies (15oz each) from Picc line. Picc line is out!
Also have been on budesomide for 3 months for colitis (3 capsx30, 2capsx30, 1capx )
I have been experiencing hot spots on my skin for past 2 weeks. Sometimes my stomached, sometimes back/front of thighs, sometimes feet. Would like to get to bottom of this?
Could this be a result of Anemia? Or reaction to budesomide ?
doctor
Answered by Dr. Hardik Sanghvi (29 minutes later)
Brief Answer:
Its not due to anemia or budesomide.

Detailed Answer:
Hi, dear
I have gone through your question. I can understand your concern.

You are suffering from hemochromatosis.
Your skin hot spot may be due to hemochromatosis. Many times its leads to iron deposition and bronze discolouration of skin.

However it is reversible. Once you controlled your iron and ferritin level it get reverse.

Anemia or budesomide generally don't cause this type of spots.

Please send me your complete blood count report and picture of that spot so that I can help you further.

Hope I have answered your question, if you have doubt then I will be happy to answer. Thanks for using health care magic. Wish you a very good health.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Hardik Sanghvi

Hematologist

Practicing since :2008

Answered : 7043 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes hot spots on skin while suffering from hemochromatosis?

Brief Answer: Its not due to anemia or budesomide. Detailed Answer: Hi, dear I have gone through your question. I can understand your concern. You are suffering from hemochromatosis. Your skin hot spot may be due to hemochromatosis. Many times its leads to iron deposition and bronze discolouration of skin. However it is reversible. Once you controlled your iron and ferritin level it get reverse. Anemia or budesomide generally don't cause this type of spots. Please send me your complete blood count report and picture of that spot so that I can help you further. Hope I have answered your question, if you have doubt then I will be happy to answer. Thanks for using health care magic. Wish you a very good health.